MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR01, 5X150 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTR01, 5X150 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: diagnostic laparoscopy.Event description: the blue sleeve of the trocar "snapped in half" during a trocar trial when the surgeon was trying to access the peritoneum.The cannula broke into two pieces with one piece stuck in the subcutaneous layer of the patient's abdominal wall.The obturator was inserted in the cannula at the time of the event and was bent.The break/bend of the cannula and obturator were both at the shaft of the device.No other cannulas were inserted using the obturator prior to the incident.The break of the cannula was considered to be a clean break.The surgeon was able to retrieve all the pieces, and nothing was left behind.The trocar was inserted in a back and forth "windshield wiper" motion.The patient had a high bmi and the surgeon noted great difficulty inserting the trocar.The surgeon had to extend the patient's incision to remove the trocar.No patient injury occurred.Product is available for return.Intervention: the surgeon had to extend the patient's incision to remove the trocar.Patient status: patient is okay.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photos of the event unit was provided, which confirmed complainant¿s experience of fractured cannula shaft and bent obturator.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported events.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.
 
Event or Problem Description

Brand Name
CTR01, 5X150 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17048117
Report Number2027111-2023-00473
Device Sequence Number14713465
Product Code GCJ
UDI-Device Identifier00607915124045
UDI-Public(01)00607915124045(17)260102(30)01(10)1477581
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2026
Device Model NumberCTR01
Device Catalogue Number101412801
Device Lot Number1477581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TROCARS
Patient SexUnknown